MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device #2).An additional emdr was submitted to represent the bard/davol 3dmax (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh, perfix plug and ventralight st on (b)(6) 2012 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax mesh and perfix plug.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh, perfix plug and ventralight st on (b)(6) 2012 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax mesh and perfix plug.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #1).Per operative notes, ¿indirect inguinal hernia sac was dissected and large size 3dmax mesh (device #1) was placed and tacked and sutured.¿ (b)(6) 2013 ¿ patient was diagnosed with recurrent right inguinal hernia and left inguinal hernia and umbilical hernia thereby underwent laparoscopic and open repair with implant of ventralight st mesh (device #2) and two perfix plug (device #3 and #4).Per operative notes, ¿in left upper quadrant, a umbilical hernia defect was noted and placed with 3dmax mesh (device#2).In the left lower quadrant, medial defect in the cord was noted and perfix plug (device #3) was placed and sutured.In the right-side lower quadrant,¿ a large amount of scarring with direct hernia was noted.A perfix plug (device #4) was placed and sutured and tacked.¿ (b)(6) 2021 ¿ patient had adhesions, abdominal pain thereby underwent laparoscopic repair thereby underwent lysis of adhesions.Per operative notes, ¿omental adhesions were taken down, the mesh (device #2) was seen depressed in the centre and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2013) is considered to be a best estimate.This supplemental emdr represents the bard/davol perfix plug (device #4).An additional supplemental emdr and an emdr were submitted to represent the bard/davol 3dmax (device #1) and bard/davol ventralight st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11905847
Report Number1213643-2021-04009
Device Sequence Number1310271
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)180228(10)HUXB1585
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number0112950
Device Lot NumberHUXB1585
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/30/2021
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale